MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Model Number MQK1210
Medical Device Problem Codes Difficult to Remove (1528); Failure to Fire (2610); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure, the device allegedly had firing problem and it was further reported that the needle was caught in the tissue while trying to withdraw the needle.There was no reported patient injury.
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is (b)(6).As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: b5, e1, h6 (device).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the device allegedly failed to fire and it was further reported that the needle was caught in the tissue while trying to withdraw the needle.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4(expiry date: 07/2024), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee disposable core biopsy instrument was returned for evaluation.During visual evaluation, the device appeared clean and device was received in its initial position.There were no visual anomalies noted on the device.The penetration depth marker was set to 25mm.Upon functional testing, the device was able to be fully primed with no issues.The device was further tested by cocking and firing the device 12 times at the 18mm and 25mm into a pork shoulder using the automatic and semiautomatic firing options.The device was able to prime and fire properly.All 24 samples were obtained.Therefore, the investigation is unconfirmed for the reported failure to fire as the device was able to prime and fire with no issues.However, the investigation is inconclusive for the reported difficult to remove as the condition of use cannot be replicated in the laboratory condition.The definitive root cause for the alleged failure to fire and difficult to remove could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: d4(expiry date: 08/2024), g3, h6 (method) h11: d4, h6 (result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13200791
Report Number2020394-2021-02159
Device Sequence Number20329428
Product Code KNW
UDI-Device Identifier00801741097263
UDI-Public(01)00801741097263
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMQK1210
Device Catalogue NumberMQK1210
Device Lot Number0001431558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/08/2022
06/07/2022
07/13/2022
Initial Report FDA Received Date01/08/2022
Supplement Report FDA Received Date02/10/2022
07/04/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown